Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 10, 2021, 11:28 AM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 11:28 AM CDT (16:28 UTC)
- Expired
- Jul 10, 2021, 12:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2543 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WWUS84 KMOB 101628
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1128 AM CDT Sat Jul 10 2021
ALZ262-FLZ201-101715-
Baldwin Inland AL-Escambia Inland FL-
1128 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 1215 PM CDT...
At 1127 AM CDT, the strong thunderstorm was located 5 miles southwest
of Bay Minette, moving northeast at 15 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8790 3088 8789 3087 8790 3092 8793
3092 8792 3091 8791 3094 8790 3094 8788
3096 8788 3108 8772 3080 8754 3079 8762
3079 8786
TIME...MOT...LOC 1627Z 242DEG 11KT 3085 8786
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:37 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 10, 6:37 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Mobile AL 637 AM CDT Sat Jul 10 2021 .NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper level ridging resides over the southeastern U.S. today as an upper level trough slowly makes its way southeast into the ArkLaTex region by Sunday, stretching northeastward towards the Great Lakes region. Weak disturbances associated with this trough will round its base, helping in providing a source of lift over our region during the day today, and particularly on Sunday afternoon into evening as the trough is closer in proximity. At the surface, we continue to have the nose of a surface high pressure centered over the southwestern Atlantic stretch into the southeastern U.S. keeping most of the CWA embedded within southerly to southwesterly low to mid-level flow. This will help to continue to advect in a moist low to mid level airmass off the Gulf of Mexico. At the same time, modest westerly to northwesterly flow above 500mb will help to bring in drier air aloft and persist through Sunday. An isolate shower or two linger across the CWA this morning, and should remain that way through at least mid morning. As we head into this afternoon, scattered showers and thunderstorms should begin developing over the region, particularly across southeastern MS into far southwestern AL. This activity should increase in coverage by mid to late afternoon, and given overnight model guidance suggesting better coverage I have opted to add in an area of likely PoPs across southeastern MS, southwestern AL into the interior of the FL panhandle this package. Despite the aforementioned drier air aloft being advected in above 500mb, rich sfc-500mb moisture content will help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise, steep low level lapse rates will develop along with high SBCAPE and MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least subtle forcing in association with the aforementioned weak disturbances rounding the base of the upper level trough, this should be adequate for scattered to numerous showers and thunderstorms during the afternoon into early evening hours today. The caveat to this may be the drier air aloft, although this doesn't appear to be robust enough to serve as a significant limiter to convection. Showers and storms will be efficient rainfall producers once again, with isolated areas of flash flooding possible under any heavier slow moving thunderstorms. Additionally, with the introduction of some dry air aloft, wet microburst potential may become isolated with DCAPE values approaching 700j/kg. With loss of daytime heating, storm coverage should greatly diminish through tonight. Expect a similar evolution in convection to occur Sunday, although coverage may be greater given closer proximity to the parent trough. Overall thermodynamic/kinematic environment remains relatively unchanged from the previous day, with perhaps even a little more moisture throughout the column to work with. Given this, have likely PoPs covering the entire CWA for Sunday afternoon into early evening. Once again, heavy rainfall with showers and storms is likely and a chance for isolated areas of flash flooding remains Sunday. Temperatures generally remain close to a persistence forecast of the last couple days, with highs in the middle to upper 80's and perhaps an isolated 90 degree reading here and there today and Sunday. Lows will be in the lower to middle 70's for most locations, with perhaps an upper 70's reading along the coast. A MODERATE risk of rip currents remains in effect throughout the period. MM/25 && .AVIATION... 12Z issuance...VFR ceiling and visibility prevail for the region this morning, and should remain that way through the rest of today into tonight. Scattered to at times possibly numerous thunderstorms will develop this afternoon into early evening, posing the chance for reduction in ceilings and visibility to MVFR category and perhaps IFR category under the heaviest convection. Winds remain generally southwesterly to at times westerly at 5 to 10kts. && .PREV DISCUSSION... /issued 404 AM CDT Sat Jul 10 2021/ NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper level ridging resides over the southeastern U.S. today as an upper level trough slowly makes its way southeast into the ArkLaTex region by Sunday, stretching northeastward towards the Great Lakes region. Weak disturbances associated with this trough will round its base, helping in providing a source of lift over our region during the day today, and particularly on Sunday afternoon into evening as the trough is closer in proximity. At the surface, we continue to have the nose of a surface high pressure centered over the southwestern Atlantic stretch into the southeastern U.S. keeping most of the CWA embedded within southerly to southwesterly low to mid-level flow. This will help to continue to advect in a moist low to mid level airmass off the Gulf of Mexico. At the same time, modest westerly to northwesterly flow above 500mb will help to bring in drier air aloft and persist through Sunday. An isolate shower or two linger across the CWA this morning, and should remain that way through at least mid morning. As we head into this afternoon, scattered showers and thunderstorms should begin developing over the region, particularly across southeastern MS into far southwestern AL. This activity should increase in coverage by mid to late afternoon, and given overnight model guidance suggesting better coverage I have opted to add in an area of likely PoPs across southeastern MS, southwestern AL into the interior of the FL panhandle this package. Despite the aforementioned drier air aloft being advected in above 500mb, rich sfc-500mb moisture content will help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise, steep low level lapse rates will develop along with high SBCAPE and MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least subtle forcing in association with the aforementioned weak disturbances rounding the base of the upper level trough, this should be adequate for scattered to numerous showers and thunderstorms during the afternoon into early evening hours today. The caveat to this may be the drier air aloft, although this doesn't appear to be robust enough to serve as a significant limiter to convection. Showers and storms will be efficient rainfall producers once again, with isolated areas of flash flooding possible under any heavier slow moving thunderstorms. Additionally, with the introduction of some dry air aloft, wet microburst potential may become isolated with DCAPE values approaching 700j/kg. With loss of daytime heating, storm coverage should greatly diminish through tonight. Expect a similar evolution in convection to occur Sunday, although coverage may be greater given closer proximity to the parent trough. Overall thermodynamic/kinematic environment remains relatively unchanged from the previous day, with perhaps even a little more moisture throughout the column to work with. Given this, have likely PoPs covering the entire CWA for Sunday afternoon into early evening. Once again, heavy rainfall with showers and storms is likely and a chance for isolated areas of flash flooding remains Sunday. Temperatures generally remain close to a persistence forecast of the last couple days, with highs in the middle to upper 80's and perhaps an isolated 90 degree reading here and there today and Sunday. Lows will be in the lower to middle 70's for most locations, with perhaps an upper 70's reading along the coast. A MODERATE risk of rip currents remains in effect throughout the period. MM/25 SHORT TERM /Sunday night Through Monday night/...An upper trough will try to dig southward, however it will be blocked by a building ridge over the western Atlantic. At the sfc, southerly flow will continue with precipitable water values of 1.7 to 1.9 inches. This will result in a typical summertime diurnal convective pattern with scattered to numerous showers and thunderstorms during the day and isolated coverage overnight. Highs on Monday will be in the upper 80s. Lows remain very muggy, in the low to mid 70s inland to mid and upper 70s along the coast. /13 EXTENDED TERM /Tuesday Through Friday/...A summer time pattern can be expected throughout the period as an upper level ridge over the western Atlantic extends across the region. A similar situation persists at the surface with a high pressure over the western Atlantic extending across the southeast and northern Gulf. Southeasterly flow will at the surface will keep sufficient moisture in place with PWAT's ranging between 1.7 and 2.1 inches. Scattered showers and thunderstorms can be expected each day with the exception of Tuesday which has likely rain chances (due to a lifting upper level trough to our west). Storms are expected to follow the sea and land breeze cycle where convection forms offshore early in the early morning and transitions inland during the afternoon. With sufficient instability, a few strong storms cannot be ruled out Temperatures start to heat up in the extended as the high pressure builds in. Daytime highs will reach into the upper 80s to lower 90s, with a few localized areas potentially seeing mid 90s later in the week. Heat indices generally range from 98 to 102F. Overnight lows dip into the lower 70s inland with mid to upper 70s along the coast. /14 MARINE...A light to occasionally moderate onshore flow persists through midweek. Seas remain steady around 2 feet through Sunday, building slightly into the early part of next week. Scattered showers and thunderstorms remain possible over the marine area through the period. Lightning, gusty winds, and locally higher seas will accompany any stronger storms. MM/25 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 10, 11:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1128 AM CDT Sat Jul 10 2021
ALZ262-FLZ201-101715-
Baldwin Inland AL-Escambia Inland FL-
1128 AM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 1215 PM CDT...
At 1127 AM CDT, the strong thunderstorm was located 5 miles southwest
of Bay Minette, moving northeast at 15 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8790 3088 8789 3087 8790 3092 8793
3092 8792 3091 8791 3094 8790 3094 8788
3096 8788 3108 8772 3080 8754 3079 8762
3079 8786
TIME...MOT...LOC 1627Z 242DEG 11KT 3085 8786The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:25 AM CDT | Special Marine Warning | MOB | 23 min | |
| Jul 10, 12:21 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jul 10, 1:00 PM CDT | Special Weather Statement | MOB | Clarke | 45 min |
| Jul 10, 11:56 AM CDT | Special Weather Statement | MOB | Perry | 49 min |
| Jul 10, 12:12 PM CDT | Special Weather Statement | MOB | Stone | 48 min |
| Jul 10, 12:32 PM CDT | Special Weather Statement | MOB | George, Greene | 43 min |
| Jul 10, 12:38 PM CDT | Areal Flood Advisory | MOB | Stone | 82 min |
| Jul 10, 12:56 PM CDT | Special Weather Statement | MOB | Stone | 34 min |
| Jul 10, 1:14 PM CDT | Special Weather Statement | MOB | George | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.